Alert archive / Tennessee / Frost Advisories in 2008
Frost Advisory 2, NWS Memphis, TN
NWS Memphis, TN issued this frost advisory at Oct 19, 2008, 3:34 PM CDT for Alcorn County, Tishomingo County, Mississippi; 8 counties in Tennessee. It took effect at Oct 20, 2008, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2008, 3:34 PM CDT (20:34 UTC)
- In effect from
- Oct 20, 2008, 3:00 AM CDT
- Expired
- Oct 20, 2008, 8:51 AM CDT
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
Counties Alcorn County, MS, Tishomingo County, MS, Carroll County, TN, Chester County, TN, Decatur County, TN, Hardeman County, TN, Hardin County, TN, Henderson County, TN, Henry County, TN, McNairy County, TN
The radar
The Memphis radar (KNQA), 130 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMEG 192034 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 334 PM CDT SUN OCT 19 2008 ...COLD TEMPERATURES AND AREAS OF FROST EXPECTED OVERNIGHT OVER PORTIONS OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI... MSZ005-006-TNZ004-021-053>055-090>092-200445- /O.NEW.KMEG.FR.Y.0002.081020T0800Z-081020T1400Z/ ALCORN-TISHOMINGO-HENRY-CARROLL-CHESTER-HENDERSON-DECATUR- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...CORINTH...IUKA...PARIS...HUNTINGDON... LEXINGTON...BOLIVAR...SAVANNAH 334 PM CDT SUN OCT 19 2008 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY. COOL CANADIAN HIGH PRESSURE OVER THE AREA WILL ALLOW FOR EXCELLENT RADIATIONAL COOLING CONDITIONS...INCLUDING CLEAR SKIES AND LIGHT WINDS. TEMPERATURES TONIGHT ARE FORECAST TO DROP INTO THE LOW TO MID 30S IN SHELTERED AND VALLEY LOCATIONS ACROSS PORTIONS OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI. THESE CONDITIONS WILL BE FAVORABLE FOR FROST DEVELOP LATE TONIGHT AND EARLY MONDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ JLH
3 follow-up statements
000 WWUS74 KMEG 200324 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1024 PM CDT SUN OCT 19 2008 ...COLD TEMPERATURES AND AREAS OF FROST EXPECTED OVERNIGHT OVER PORTIONS OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI... MSZ005-006-TNZ004-021-053>055-090>092-201130- /O.CON.KMEG.FR.Y.0002.081020T0800Z-081020T1400Z/ ALCORN-TISHOMINGO-HENRY-CARROLL-CHESTER-HENDERSON-DECATUR- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...CORINTH...IUKA...PARIS...HUNTINGDON... LEXINGTON...BOLIVAR...SAVANNAH 1024 PM CDT SUN OCT 19 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY. COOL CANADIAN HIGH PRESSURE OVER THE AREA WILL ALLOW FOR EXCELLENT RADIATIONAL COOLING CONDITIONS...INCLUDING CLEAR SKIES AND LIGHT WINDS. TEMPERATURES TONIGHT ARE FORECAST TO DROP INTO THE LOW TO MID 30S IN SHELTERED AND VALLEY LOCATIONS ACROSS PORTIONS OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI. THESE CONDITIONS WILL BE FAVORABLE FOR FROST DEVELOP LATE TONIGHT AND EARLY MONDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS74 KMEG 200827 AAA NPWMEG URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 327 AM CDT MON OCT 20 2008 ...COLD TEMPERATURES AND AREAS OF FROST EXPECTED THIS MORNING OVER PORTIONS OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI... MSZ005-006-TNZ004-021-053>055-090>092-201400- /O.CON.KMEG.FR.Y.0002.000000T0000Z-081020T1400Z/ ALCORN-TISHOMINGO-HENRY-CARROLL-CHESTER-HENDERSON-DECATUR- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...CORINTH...IUKA...PARIS...HUNTINGDON... LEXINGTON...BOLIVAR...SAVANNAH 327 AM CDT MON OCT 20 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO COOL INTO THE MID 30S IN RIVER VALLEYS AND LOW LYING AREAS THIS MORNING... LEADING TO THE POSSIBILITY OF FROST ON THE GROUND. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS74 KMEG 201351 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 851 AM CDT MON OCT 20 2008 MSZ005-006-TNZ004-021-053>055-090>092-201500- /O.CAN.KMEG.FR.Y.0002.000000T0000Z-081020T1400Z/ ALCORN-TISHOMINGO-HENRY-CARROLL-CHESTER-HENDERSON-DECATUR- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...CORINTH...IUKA...PARIS...HUNTINGDON... LEXINGTON...BOLIVAR...SAVANNAH 851 AM CDT MON OCT 20 2008 ...FROST ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELED THE FROST ADVISORY. SUNNY SKIES AND WARMING TEMPERATURES WILL CONTINUE THROUGH THE DAY. THUS THE FROST ADVISORY HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Oct 19, 3:28 PM CDT, 6 minutes earlier.
Area forecast discussion, Oct 19, 3:28 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
328 PM CDT SUN OCT 19 2008
.DISCUSSION...
CANADIAN HIGH PRESSURE WILL REMAIN OVER THE MID SOUTH AGAIN
TONIGHT ALLOWING THE ATMOSPHERE TO DECOUPLE OVER EASTERN SECTIONS
AGAIN. THIS WILL PROVIDE IDEAL RADIATIONAL COOLING CONDITIONS WITH
CLEAR SKIES...LIGHT WINDS...AND LOW TEMPERATURES SIMILAR TO LAST
NIGHTS LOWS IN EASTERN AREAS. SHOULD SEE LOWS DROP AGAIN INTO THE
LOW TO MID 30S IN SHELTERED LOCATIONS AND AREAS WITHIN THE
TENNESSEE RIVER VALLEY. THIS WILL LIKELY LEAD TO AREAS OF
FROST...THEREFORE HAVE ISSUED A FROST ADVISORY FOR EASTERN
PORTIONS OF THE FORECAST AREA.
SURFACE HIGH PRESSURE WILL MOVE EAST ON MONDAY WITH UPPER RIDGING
PERSISTING OVER THE REGION. THIS WILL ALLOW FOR WINDS TO RETURN
BACK OUT OF THE SOUTH AND A NICE REBOUND IN TEMPERATURES BACK INTO
THE 70S FOR MOST LOCATIONS BY MONDAY AFTERNOON. DRY CONDITIONS
WILL ACCOMPANY THE WARMER TEMPERATURES. BY MONDAY NIGHT AND TUESDAY...A
NORTHERN STREAM SHORTWAVE TROUGH WILL SWING ACROSS THE GREAT LAKES
AND FORCE A BACKDOOR COLD FRONT INTO NORTHERN PORTIONS OF THE
REGION. THE AIRMASS SHOULD REMAIN TOO DRY TO SUPPORT PRECIPITATION
WITH THIS FRONT...BUT SLIGHTLY COOLER TEMPERATURES CAN BE EXPECTED
ON TUESDAY ACROSS NORTHERN SECTIONS.
FOR WEDNESDAY AND BEYOND...A POTENT UPPER LEVEL LOW PRESSURE
DEVELOPING OVER THE CENTRAL PLAINS STATES ON WEDNESDAY WILL MOVE
SLOWLY SOUTHEAST TOWARDS THE MID SOUTH. THERE STILL IS SOME
DISAGREEMENT AMONG THE MEDIUM RANGE MODELS CONCERNING TIMING AND
MOVEMENT OF THIS FEATURE...THOUGH THERE IS ENOUGH CONSENSUS TO
INCLUDE RAIN AND ISOLATED THUNDERSTORM CHANCES INTO THE FORECAST
FROM WEDNESDAY AFTERNOON THROUGH SATURDAY NIGHT AS THE SYSTEM
SHOULD SLOW DOWN NEAR OUR REGION. THE BEST RAIN CHANCES APPEAR TO
BE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS BEST UPPER LEVEL
DYNAMICS ASSOCIATED WITH THE UPPER LOW MOVE ACROSS THE REGION.
HAVE INCLUDED LIKELY POPS FOR MOST AREAS THROUGH THIS PERIOD. ALSO
CANNOT COMPLETELY RULE OUT SOME ELEVATED THUNDERSTORMS AS WELL
FROM WEDNESDAY AFTERNOON THROUGH THURSDAY. SEVERE CHANCES AT THIS
POINT LOOK MINIMAL...AS SURFACE BASED INSTABILITY REMAINS
SUPPRESSED ALONG THE GULF COAST. TEMPERATURES SHOULD REMAIN BELOW
SEASONAL AVERAGES FOR THURSDAY THROUGH SATURDAY DUE TO
CLOUDS...RAINFALL...AND LOWER MID LEVEL HEIGHTS ASSOCIATED WITH
THE UPPER LOW.
HIGH PRESSURE WILL BEGIN TO BUILD BACK INTO THE MID SOUTH FOR
SUNDAY AND INTO EARLY NEXT WEEK WITH A RETURN TO DRY WEATHER AND
CONTINUED COOL FALL TEMPERATURES.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 47 73 53 73 / 0 0 0 10
MKL 38 70 44 72 / 0 0 0 10
JBR 43 72 49 69 / 0 0 10 10
TUP 42 73 45 76 / 0 0 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...FROST ADVISORY FROM 3 AM TO 9 AM CDT MONDAY FOR ALCORN-
TISHOMINGO.
TN...FROST ADVISORY FROM 3 AM TO 9 AM CDT MONDAY FOR CARROLL-CHESTER-
DECATUR-HARDEMAN-HARDIN-HENDERSON-HENRY-MCNAIRY.
&&
JLHHazardous weather outlook, Oct 19, 3:25 AM CDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 325 AM CDT SUN OCT 19 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-201100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 325 AM CDT SUN OCT 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PWB
Nearby
Frost Advisories in Tennessee, 2008Frost Advisories in Mississippi, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.